Alert archive / Louisiana / Wind Advisories in 2020
Wind Advisory 15, NWS Lake Charles, LA
NWS Lake Charles, LA issued this wind advisory at Oct 10, 2020, 4:31 AM CDT for 5 parishes in Louisiana. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2020, 4:31 AM CDT (09:31 UTC)
- Expired
- Oct 10, 2020, 6:58 AM CDT
- In force
- 2 hr
- Issued by
- NWS Lake Charles, LA
Counties Avoyelles Parish, LA, Evangeline Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Vernon Parish, LA
The radar
The Ft Polk radar (KPOE), 57 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 9.5 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -68 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
790 WWUS74 KLCH 100931 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 431 AM CDT Sat Oct 10 2020 ...Winds expected to remain gusty through the morning... .Quite breezy conditions are expected in the wake of Tropical Storm Delta during the morning hours. As Delta moves further away from the area, these winds will continue to decrease. LAZ027>029-032-033-101500- /O.NEW.KLCH.WI.Y.0015.201010T0931Z-201010T1500Z/ Vernon-Rapides-Avoyelles-Evangeline-St. Landry- Including the cities of Fort Polk, Pickering, Leesville, Slagle, Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, and Eunice 431 AM CDT Sat Oct 10 2020 ...WIND ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING... The National Weather Service in Lake Charles has issued a Wind Advisory, which is in effect until 10 AM CDT this morning. * TIMING...Through mid morning. * WINDS...20 to 25 mph with higher gusts. * IMPACTS...Unsecured and loose items may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 20 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
1 follow-up statement
180 WWUS74 KLCH 101158 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 658 AM CDT Sat Oct 10 2020 LAZ027>029-032-033-101300- /O.CAN.KLCH.WI.Y.0015.000000T0000Z-201010T1500Z/ Vernon-Rapides-Avoyelles-Evangeline-St. Landry- Including the cities of Fort Polk, Pickering, Leesville, Slagle, Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, and Eunice 658 AM CDT Sat Oct 10 2020 ...WIND ADVISORY IS CANCELLED... Winds have decrease enough as Tropical Storm Delta moves away from that the wind advisory is cancelled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Oct 9, 10:58 PM CDT, 5 hours 33 minutes earlier.
Area forecast discussion, Oct 9, 10:58 PM CDT, 5 hours 33 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1058 PM CDT Fri Oct 9 2020
.UPDATE...
Hurricane Delta continues to move inland across southwest
Louisiana this evening. At 10 PM, Delta is located approximately
50 MI northeast of Lake Charles. While Delta has been weakening as
it moves inland, the storm has continued to produce rather robust
hurricane force gusts at times acrs southwest and south cntl LA.
Life threatening storm surge has inundated much of south central
Louisiana, especially in the vicinity of the lower Vermilion
River, and gage trends in that area suggest that the water is
still rising but should be reaching peak values over the next few
hours. In addition to the winds and surge, heavy rainfall has
produced widespread flooding acrs much of southwest and cntl LA.
Numerous gages in the Calcasieu Parish ALERT system have reported
between 12 and 18 inches of rain across the parish.
Conditions will gradually improve overnight as the storm continues
to progress northeast. The latest radar mosaic shows most of the
heavy rainfall is located along our northern tier of parishes and
counties, with one band wrapping around the backside of the
circulation that could potentially bring a little more rainfall
to portions of southwest LA before finally exiting the area.
24
&&
.PREV DISCUSSION... /issued 705 PM CDT Fri Oct 9 2020/
DISCUSSION...
For the 10/00Z TAF Issuance.
AVIATION...
Hurricane Delta will continue to move north-northeast across the
forecast area. Winds will gradually decrease by 10/06Z then
further decrease overnight. Rains will also gradually end
overnight with ceilings increasing.
Rua
PREV DISCUSSION... /issued 425 PM CDT Fri Oct 9 2020/
DISCUSSION...
Hurricane Delta continues its steady NNE march this afternoon
with landfall imminent along the eastern Cameron Parish coast,
between Rutherford Beach and Grand Chenier. Tropical storm
conditions have already been affecting SE TX/SW LA for several
hours, and hurricane conditions aren't too far behind. No changes
are being made to the wind related hazards at this time.
Rainfall amounts between 3 and 6 inches have already fallen across
SW LA and SE TX, and a broad swath of 6 to 10 inch rainfall
totals are expected through tonight along and generally just N/NW
of the center track from SW to Central LA, with amounts decreasing
to 1 to 2 inches across the lower atchafalaya to the east and to
the west across interior SE TX.
The storm is expected to continue steadily off toward the NE
tonight, exiting the area by early SAT morning. Some lingering
rains will continue across parts of east central LA in the
morning, but the rest of the area will begin the day dry and stay
that way.
Shortwave ridging sliding east across the area in the wake of
departing Delta will yield a warming trend SAT and SUN, with highs
SUN in the upper 80s areawide and nearing 90 across interior SE
TX.
The extended portion of the forecast looks dry at the moment as
sfc high pressure/weak ridging aloft develop behind the departing
Delta. A quick moving nrn stream shortwave is progged to pull a
sfc cold front across the area on Tuesday. Forecast soundings
indicate a general lack of moisture to work with thus expect a dry
fropa. After another brief round of high pressure sfc/aloft,
another trof passage will usher in another dry frontal passage.
13/25
MARINE...
The eye of Hurricane Delta will continue to make landfall over
eastern Cameron Parish through the next couple of hours.
Extremely dangerous hurricane conditions are expected to continue
while the storm passes. Winds will continue to result in excessive
wave heights and rough seas. Hurricane Delta will continue to
move to the northeast as it progresses inland. Conditions are
expected to improve over the weekend as the storm weakens and
moves quickly off to the northeast.
50
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 67 78 65 87 / 100 80 20 0
LCH 69 83 68 86 / 100 40 10 0
LFT 71 82 69 87 / 100 50 10 10
BPT 66 85 68 87 / 90 20 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Storm Surge Warning for LAZ042-043-052>055-074.
Hurricane Warning for LAZ027>033-041>045-052>055-073-074.
Flash Flood Watch until 7 AM CDT Saturday for LAZ027>033-041>045-
052>055-073-074.
TX...Hurricane Warning for TXZ215.
Flash Flood Watch until 7 AM CDT Saturday for TXZ215-216-259>262.
Tropical Storm Warning for TXZ201-216-259>262.
GM...Hurricane Warning for GMZ430-432-435-450-452-455-470-472-475.
&&
PUBLIC...24Hazardous weather outlook, Oct 9, 4:37 PM CDT, 11 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 437 PM CDT Fri Oct 9 2020 TXZ216-259>262-102145- Orange-Northern Jasper-Northern Newton-Southern Jasper- Southern Newton- 437 PM CDT Fri Oct 9 2020 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast Texas. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Tropical Storm Warning. Hurricane Delta will make landfall this evening bringing tropical storm force winds and very heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Tropical Storm Warning. Impacts from Hurricane Delta will be ongoing through the morning with conditions improving by the afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ042-043-052>055-073-074-TXZ215-102145- Jefferson Davis-Acadia-Vermilion-Iberia-St. Mary-Lower St. Martin- West Cameron-East Cameron-Jefferson- 437 PM CDT Fri Oct 9 2020 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... ...HURRICANE WARNING IN EFFECT... ...STORM SURGE WARNING IN EFFECT... This Hazardous Weather Outlook is for south central Louisiana, southwest Louisiana and southeast Texas. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Storm Surge Warning. Hurricane Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Storm Surge Warning. Hurricane Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ027>033-041-044-045-102145- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Lafayette-Upper St. Martin- 437 PM CDT Fri Oct 9 2020 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... ...HURRICANE WARNING IN EFFECT... This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana and west central Louisiana. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Hurricane Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Hurricane Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. TXZ201-102145- Hardin- 437 PM CDT Fri Oct 9 2020 ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast Texas. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. TXZ180-102145- Tyler- 437 PM CDT Fri Oct 9 2020 This Hazardous Weather Outlook is for southeast Texas. .DAY ONE...Tonight. Locally heavy rain and gusty winds are possible today and tonight as hurricane Delta tracks to the east through Louisiana. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Conditions will improve Saturday as the storm weakens and pulls away to the northeast. No hazardous weather is expected Saturday night through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-102145- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 437 PM CDT Fri Oct 9 2020 ...HURRICANE WARNING IN EFFECT... This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Hurricane Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Hurricane Warning. Conditions in the wake of hurricane Delta will begin to improve through the day although seas will remain elevated. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Oct 9, 10:50 PM CDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1050 PM CDT FRI OCT 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 PM FLASH FLOOD ALEXANDRIA 31.29N 92.46W
10/09/2020 RAPIDES LA BROADCAST MEDIA
ROADS IMPASSABLE WITH VEHICLES STALLED.
&&Local storm report, Oct 9, 11:41 PM CDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1141 PM CDT FRI OCT 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM STORM SURGE CYPREMORT POINT 29.73N 91.84W
10/09/2020 U0.00 FT ST. MARY LA PUBLIC
VIDEO FROM THE PUBLIC OF STRONG STORM SURGE RISING OVER
THE PAVILLION.
&&
CASTIGGERLocal storm report, Oct 9, 11:54 PM CDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1154 PM CDT FRI OCT 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM STORM SURGE INTRACOASTAL CITY 29.78N 92.16W
10/09/2020 U0.00 FT VERMILION LA PUBLIC
STORM SURGE COMING OVER THE ROADS AND INTO HOUSES /
WORKSHOPS.
&&
CASTIGGERLocal storm report, Oct 10, 12:08 AM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1208 AM CDT SAT OCT 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM STORM SURGE CREOLE 29.80N 93.11W
10/09/2020 E0.00 FT CAMERON LA PUBLIC
STORM SURGE EXTENDING ACROSS AND OVER HIGHWAY 82.
&&
CASTIGGERLocal storm report, Oct 10, 12:31 AM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1231 AM CDT SAT OCT 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM STORM SURGE DELCAMBRE 29.95N 91.99W
10/09/2020 U0.00 FT IBERIA LA PUBLIC
STORM SURGE AND WIND DRIVEN RAINS
&&
CASTIGGERLocal storm report, Oct 10, 12:45 AM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1245 AM CDT SAT OCT 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TROPICAL STORM 3 NNE BEAUMONT 30.12N 94.14W
10/09/2020 JEFFERSON TX BROADCAST MEDIA
TREES DOWN ON ROADS NEAR LUCAS DR.
&&
CASTIGGERThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 7:02 PM CDT | Flash Flood Warning | LCH | Avoyelles, Rapides | 58 min |
| Oct 9, 8:04 PM CDT | Flash Flood Warning | LCH | Acadia, Allen, Avoyelles, Evangeline, Lafayette, Rapides and 2 more | 6 hr |
| Oct 10, 12:50 AM CDT | Areal Flood Warning | LCH | Acadia, Allen, Beauregard, Calcasieu, Cameron, Evangeline and 3 more | 12 hr |
| Oct 10, 1:46 AM CDT | Areal Flood Warning | LCH | Acadia, Allen, Avoyelles, Evangeline, Lafayette, Rapides and 2 more | 12 hr |
| Oct 10, 4:25 AM CDT | Small Craft Advisory | LCH | 9 hr | |
| Oct 10, 4:26 AM CDT | Coastal Flood Advisory | LCH | Cameron | 9 hr |
| Oct 10, 8:38 AM CDT | River Flood Warning | LCH | Beauregard, Rapides, Vernon | 58 days |
Nearby
Wind Advisories in Louisiana, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.